MAUDE Adverse Event Report: Thoratec Corporation Thoratec® HeartMate 3® LVAS Implant Kit; Ventricular (Assist) Bypass

Thoratec Corporation Thoratec® HeartMate 3® LVAS Implant Kit; Ventricular (Assist) Bypass
Model Number 106524US
Medical Device Problem Codes Corroded (1131); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bacterial Infection (1735); Purulent Discharge (1812)
Date of Event 09/18/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient presented with bright blue/green drainage at the driveline exit site (dles), suspectected to be secondary to a confirmed pseudomonas culture which was obtained from the dles.Internal driveline corrosion was ruled out following irrigation and debridement of the exit site for infectious purposes.Antibiotics were administered.No pump data appeared to be abnormal.Upon review of the submitted log files, no data indicated any electrical issues with the driveline.There were no unusual events recorded in the log file event history.The mechanical circulatory support (mcs) equipment was noted to be operating as intended.The event was noted to be on track towards resolution, but not yet resolved.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the pump remains in use supporting the patient.A correlation between the device and the report of infection could not be conclusively determined.Infection is listed in the instructions for use as a potential adverse event that may be associated with the use of the heartmate 3 left ventricular assist system.Infection has been previously investigated and will continue to be monitored through quality data reviews, which are conducted on production and post product signals to evaluate if products are conforming to product requirements.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
Thoratec® HeartMate 3® LVAS Implant Kit
Common Device Name
Ventricular (Assist) Bypass
Manufacturer (Section D)
Thoratec Corporation
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
Thoratec Corporation
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
fredric gold
6035 stoneridge drive
pleasanton, CA 94588
+1(781)852-8207
MDR Report Key50947233
Report Number2916596-2026-2920054
Device Sequence Number9534292
Product Code DSQ
UDI-Device Identifier00813024013297
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date08/06/2025
Device Model Number106524US
Device Catalogue Number106524US
Device Lot Number10033521
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/18/2026
Initial Report FDA Received Date09/30/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Patient SexMale
Patient Weight204 LB